MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE GII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE GII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200106
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that both guides from the ns vis adpt guide gii kit had debris present, which was discovered following processing/sterilization by the hospital.This was noticed upon inspection; however, the procedure was conducted with the same blocks.Surgery was not delayed.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the pictures were reviewed, and revealed that the device has fiber-like structures on it.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.This event was evaluated through our internal quality process and an evaluation of the manufacturing records and picture provided could not confirm this event happened because of a manufacturing deficiency.Since the debris was only identified after cleaning and sterilization by the customer, it is likely contamination from a process outside smith & nephew.The debris appears to be from gauze or sterile wrapping that the device may have been exposed to after being removed from our packaging.The event appears to be isolated, as no additional complaints could be found for this failure.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A factor that could contribute to the reported event include inadequate processing steps.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE GII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14881431
Report Number1020279-2022-03190
Device Sequence Number17691438
Product Code JWH
UDI-Device Identifier00885556656532
UDI-Public00885556656532
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model NumberV0200106
Device Catalogue NumberV0200106
Device Lot Number00226049V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date11/09/2022
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale